Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What are the complications of having chlamydia and medication to kill chlamydia?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Is it possible that a weeks dose of doxycycline didn't kill off my chlamidya ?
I had taken the full course and it appeared to get better then it worsened again do i still have it?
Can flucloxacillin treat chlamidya?
what are the male complications of having chlamidya>
Posted Mon, 24 Jun 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,

Doxycycline is indicated in the management of Chlamydia infection. However, to judge the clinical success, it might be important to know whether the drug was taken appropriately or not. Usually, it is at 100mg twice daily for 21 days. Secondly, recent recommendations advice that the 200mg (two tablets in case of 100mg tablets be taken at once for 21 days after proper feeding). Hope you never took alcohol during this period, because alcohol actually reduces the potency and efficacy of the drug.

Recent drugs like Azithromycin and other FLouroquinolones could also be used. Flucloxacin is a drug that is mainly directed against Staphylococcus aureus, a Bacterium usually affecting the skin and causing pus. It is likely to be very inefficient in the management of chlamydia.

It would be important to know if you took the treatment with your sexual partner, in case of unprotected sexual relationship. Taking the treatment alone and getting unprotected sex could lead to reinfection and treatment failures.

Getting a consultation from your family physician, for proper testing, physical examination to exclude other sexually transmitted infections, and involving your partner in the treatment process should be done. I advise to avoid unprotected sex or alcoholic drinks, in case you take them, during the treatment period.

Consult your family physician for proper care. do not hesitate asking further questions if need be.

Best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor